# NOTE FOR FINANCE COMMITTEE

#### Special Meetings of the Finance Committee to Examine the Estimates of Expenditure 2012-13 from 5 to 9 March 2012

#### **INTRODUCTION**

In accordance with Rule 67 of Rules of Procedure of the Legislative Council (LegCo) of the Hong Kong Special Administrative Region, the Financial Secretary will present the Estimates of Expenditure 2012-13 to the LegCo on **1 February 2012** when the Appropriation Bill 2012 is introduced into LegCo. The Administration will provide Members of Finance Committee (FC) with copies of the Estimates on the same day. The President will refer the Estimates to the FC for examination in special meetings before consideration of the Appropriation Bill in the Committee of the whole Council in accordance with Rule 71(11). **The purpose of the examination is to ensure that the Administration is seeking a provision no more than is necessary for the execution of the policy concerned**.

#### THE SPECIAL MEETINGS

Encl.

2. With the concurrence of the Chairman, the FC will hold 20 sessions of special meetings over a period of five days from **5 to 9 March 2012**. The programme for the special meetings is enclosed. The time slots for individual policy areas have reflected the experience of the special meetings in 2011.

3. Directors of Bureaux will attend the meetings with their key Controlling Officers. With the exception of the Controlling Officers in Session 8, each Director of Bureau or his authorised representative may make a brief presentation of not more than five minutes at the beginning to highlight the policies in his policy areas, priorities for the year ahead and the resources requirement as set out in the draft Estimates. The Chairman will then invite Members to ask questions on points directly related to the Estimates and to follow up on the replies to Members' initial written questions. The Administration will aim to provide the main points of replies at the meeting, and provide supplementary information in writing after the meetings, if necessary.

/INITIAL .....

#### **INITIAL WRITTEN QUESTIONS FROM MEMBERS**

4. Members may raise questions before the special meetings for written reply by Controlling Officers, through their respective Director of Bureau as appropriate. The Administration will reply as expeditiously as possible. The Clerk to the Finance Committee (FC Clerk) will advise Members separately on the format and deadline for putting forward their written questions and other logistical details about the special meetings.

5. Given time and resource constraints, the Administration will give priority to the *first 3 300* questions received from the FC Clerk, with the aim of providing written replies to Members at least one clear working day before the relevant sessions of the special meetings. The Administration will continue to try its best to provide a reply to the remaining initial questions delivered by the FC Clerk as soon as it can and, where possible, before the third Budget Meeting (i.e. response by the Administration and final stages of the Appropriation Bill 2012) on 28 March 2012.

6. For questions which are ruled "out of order" by the FC Chairman, the Administration will reply to Members by letter *after* the special meetings. The Administration may decline a reply or provide a partial reply if the benefit of having the information is disproportionate to the effort required to obtain it.

7. To be more environmental-friendly and help reduce the use of paper, the Administration will provide replies to Members' questions by electronic means through the LegCo website. Hard copy of replies will only be provided to those Members who specifically request it, on the next day after issue of the soft copies.

#### SUPPLEMENTARY QUESTIONS FROM MEMBERS

8. As far as possible, Controlling Officers will respond to oral or written supplementary questions arising from the special meetings *before* the third Budget meeting on 28 March 2012.

\_\_\_\_\_

Financial Services and the Treasury Bureau January 2012

### Programme of Special Meetings of the Finance Committee to Examine the Estimates 2012-13 from 5 to 9 March 2012

Day 1 –

Date	Time	Session No.	Leading Director of Bureau (if applicable)	Subject
5 March 2012 (Monday)	1 hr. 15 mins. (8:30 a.m 9:45 a.m.)	1	Secretary for the Environment	Environment [ENB]
	1 hr. (9:50 a.m 10:50 a.m.)	2	Secretary for the Civil Service	Civil Service [CSB]
	1 hr. 30 mins. (10:55 a.m 12:25 p.m.)	3	Secretary for Constitutional and Mainland Affairs	Constitutional and Mainland Affairs [CMAB]
	2 hrs. (2:30 p.m 4:30 p.m.)	4	Secretary for Security	Security [SB]
	1 hr 50 mins. (4:35 p.m 6:25 p.m.)	5	Secretary for Education	Education [EDB]

### Day 2 –

Date	Time	Session No.	Leading Director of Bureau (if applicable)	Subject
6 March	1 hr. 20 mins.	6	Secretary for	Housing
2012	(2:15 p.m		Transport and Housing	[THB(H)]
(Tuesday)	3:35 p.m.)			
	1 hr. 30 mins.	7		Transport
	(3:40 p.m			[THB(T)]
	5:10 p.m.)			
	1 hr.	8		Miscellaneous including –
	(5:15 p.m			
	6:15 p.m.)			Administration Wing
				[CSO]
				Audit Commission [AUD]
				Chief Executive's Office
				[CEO]
				Independent Commission
				Against Corruption [ICAC]
				LegCo Commission [LC]
				The Ombudsman [OMB]

Day	3	_
-----	---	---

Date	Time	Session No.	Leading Director of Bureau (if applicable)	Subject
7 March 2012 (Wednesday)	1 hr. 30 mins. (8:30 a.m 10:00 a.m.)	9	Secretary for Development	Works [DEVB(W)]
	1 hr. 15 mins. (10:05 a.m 11:20 a.m.)	10		Planning and Lands [DEVB(PL)]
	1 hr. 30 mins. (11:25 a.m 12:55 p.m.)	11	Judiciary Administrator	(i) Administration of Justice [JA]
			Secretary for Justice	(ii) Legal Administration [SJ]
	1 hr. 30 mins. (2:30 p.m 4:00 p.m.)	12	Secretary for Commerce and Economic Development	Commerce, Industry and Tourism [CEDB(CIT)]
	50 mins. (4:05 p.m 4:55 p.m.)	13		Communications and Technology [CEDB(CT)]
	1 hr. (5:00 p.m 6:00 p.m.)	14	Secretary for Financial Services and the Treasury	Financial Services [FSTB(FS)]
	30 mins. (6:05 pm - 6:35 p.m.)	15		Public Finance [FSTB(Tsy)]

## Day 4 –

Date	Time	Session No.	Leading Director of Bureau (if applicable)	Subject
8 March 2012 (Thursday)	2 hrs. (2:30 p.m 4:30 p.m.)	16	Secretary for Labour and Welfare	Welfare and Women [LWB(WW)]
	1 hr. 25 mins. (4:35 p.m 6:00 p.m.)	17		Labour [LWB(L)]

Day	5	_
-----	---	---

Date	Time	Session No.	Leading Director of Bureau (if applicable)	Subject
9 March 2012 (Friday)	1 hr. 30 mins. (2:15 p.m 3:45 p.m.)	18	Secretary for Food and Health	Food Safety and Environmental Hygiene [FHB(FE)]
	1 hr. 40 mins. (3:50 p.m 5:30 p.m.)	19		Health [FHB(H)]
	1 hr. 30 mins. (5:40 p.m 7:10 p.m.)	20	Secretary for Home Affairs	Home Affairs [HAB]

Note -

Words in brackets [ ] indicate the prefix of the "reply serial number" to be quoted on the reply form of respective sessions.

-----